MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 36CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 36CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number ACE36E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent thoracoscopic mediastinal lymph node dissection.The titanium tip of ultrasound scalpel suddenly broke during the surgery, leading to intraoperative search for the broken end and residue, resulting in increased surgical risk.After dozens of minutes of search, the broken end and residue were all removed.Changed another one to complete the surgery.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch #: r9389k.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product is received at a later date, the investigation will be updated as applicable.

Brand Name
HARMONIC ACE 36CM W ERG HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
*  
6107428552
MDR Report Key13057640
Report Number3005075853-2021-08085
Device Sequence Number13855209
Product Code LFL
UDI-Device Identifier10705036000938
UDI-Public10705036000938
Combination Product (Y/N)N
PMA/510(K) Number
K042777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberACE36E
Device Catalogue NumberACE36E
Device Lot NumberR9389K
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE
Patient Age56 YR
Patient SexMale